MAUDE Adverse Event Report: SYNTHES GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)

SYNTHES GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Catalog Number 309.48
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Product was not returned and therefore, no further investigation is possible.Reviewing picture, the breakage of devices tip can be confirmed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: part: 5787 (309.480), lot: 3l50582, manufacturing site: (b)(4), release to warehouse date: april 24, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery due to disturbing (störend) implant material.The surgery was a regular implant removal after osteotomy of the femur shaft.The initial osteotomy was performed in (b)(6) 2018.The broken tip of the reamer tube is in the femur canal.The removal surgery was completed as planned.The patient outcome was unknown.Updated concomitant devices reported: unknown screw (part # unknown, lot # unknown, quantity # unknown); unknown lcp 4.5/5.0 broad, 12-hole plate (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This report is for (1) spare reamer tube for hollow reamer (309.450).This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: part returned.H3, h4, h6: device history lot part: 5787 (309.480), lot: 3l50582, manufacturing site: bettlach, release to warehouse date: 24.April 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part: 5787 (309.480), lot: 3l50582, manufacturing site: bettlach, release to warehouse date: 24.April 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: product was not returned and therefore, no further investigation is possible.Reviewing attached picture, the breakage of devices tip can be confirmed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Background: during the removal of a broken screw a half circumference of the tip of the spare reamer tube was broken off.The screw could be removed successfully but the broken tip of the reamer tube could not be removed and remained in the femur.Concomitant devices reported: unknown screw (part # unknown, lot # unknown, quantity # unknown), unknown lcp 4.5/5.0 broad, 12-hole plate (part # unknown, lot # unknown, quantity # 1) this complaint involves one (1) device.H6: investigation flow: damage.Visual inspection: the spare reamer tube f/309.450 (p/n: 309.480, lot number: 3l50582) was received at us cq.Visual inspection of the complaint device showed part of the distal end had broken off.No x-rays or photos were provided to confirm the broken piece was embedded in the patient.Device failure/defect was identified.Document/specification review: (b)(4) rev a (current and manufactured) was reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as part of the distal end had broken off.No x-rays or photos were provided to confirm the broken piece was embedded in the patient.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11568404
Report Number8030965-2021-02305
Device Sequence Number3459695
Product Code HTO
UDI-Device Identifier07611819018419
UDI-Public(01)07611819018419
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.48
Device Lot Number3L50582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: 4.5 MM LCP; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR